My dad had his first chemo last week. He's in the hospital now because he had an intestinal obstruction after feeling very ill vomiting. If someone has experienced this after chemo, please let me know, he is in Taxol and carboplatinum.
Hi Ginelle, I had a bad reaction with cisplatinum and vp16, and was in the hospital for three days because of the continuous vomiting. The doctor then changed my chemo to carboplatinum, taxol, and vp16 which I was able to handle better.I guess it is how each one of us responds to the different chemo's . Has his doctor given him anzamet for vomiting? THere are alot of different medicines that the doctor can go to , I know this isn't much help but I hope it helps some. God bless. Mike
Hello, Ginelle I went thru six episodes of chemo last year and the first was the worst because the unexpected happens. You and your Dad will learn from this experience as to what drugs he needs to control bad symptoms. I did not have an intestinal blockage, but I will tell you constipation can contribute very much to getting nausea. Chemo drugs cause this condition. Pretreating myself with a laxative my doctor suggested helped quite a bit. Of course, don't try anything without Dr.s okay. Also, there are rectal suppositories for nausea when oral medication can't be kept down. Keep trying different things until you find what works best for your Dad. Best of luck, Schuyler